Alert archive / Pennsylvania / Wind Advisories in 2008
Wind Advisory 5, NWS State College, PA
NWS State College, PA issued this wind advisory at Mar 19, 2008, 9:04 PM EDT for 20 counties in Pennsylvania. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Mar 19, 2008, 9:04 PM EDT (01:04 UTC)
- Expired
- Mar 20, 2008, 1:29 PM EDT
- In force
- 16 hr
- Issued by
- NWS State College, PA
Counties Adams County, PA, Bedford County, PA, Blair County, PA, Columbia County, PA, Cumberland County, PA, Dauphin County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lancaster County, PA, Lebanon County, PA, Mifflin County, PA, Montour County, PA, Northumberland County, PA, Perry County, PA, Schuylkill County, PA, Snyder County, PA, Union County, PA, York County, PA
The radar
The State College radar (KCCX), 89 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 1.1 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 711 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 576 m²/s²
- 0-3 km storm-relative helicity
- 815 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KCTP 200104 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 904 PM EDT WED MAR 19 2008 PAZ025>028-034>036-049>053-056>059-063>066-200915- /O.NEW.KCTP.WI.Y.0005.080320T0104Z-080320T2200Z/ BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON-FRANKLIN-UNION- SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL- LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 904 PM EDT WED MAR 19 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT THURSDAY. A STRONG COLD FRONT WILL CROSS THE AREA THIS EVENING...ACCOMPANIED BY WINDS INCREASING TO 15 TO 30 MPH WITH GUSTS TO 45 MPH IN SOME LOCATIONS. THE WINDS WILL BECOME NORTHWESTERLY BEHIND THE FRONT OVERNIGHT...BUT REMAIN GUSTY THROUGHOUT THE DAY THURSDAY. A WIND ADVISORY MEANS THAT STRONG...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES IN EXPOSED LOCATIONS. GUSTY WINDS COULD ALSO CAUSE SOME MINOR PROPERTY DAMAGE. $$
3 follow-up statements
000 WWUS71 KCTP 200851 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 451 AM EDT THU MAR 20 2008 PAZ025>028-034>036-049>053-056>059-063>066-201715- /O.CON.KCTP.WI.Y.0005.000000T0000Z-080320T2200Z/ BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON-FRANKLIN-UNION- SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL- LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 451 AM EDT THU MAR 20 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. NORTHWEST WINDS OF 25 TO 35 MPH WITH OCCASIONAL GUSTS OVER 45 MPH ARE EXPECTED TO CONTINUE THROUGH THIS AFTERNOON IN THE WAKE OF A STRONG COLD FRONT. WINDS WILL GRADUALLY SUBSIDE BY THIS EVENING AND INTO TONIGHT. A WIND ADVISORY MEANS THAT STRONG...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES IN EXPOSED LOCATIONS. GUSTY WINDS COULD ALSO CAUSE SOME MINOR PROPERTY DAMAGE. $$ MS/KF
000 WWUS71 KCTP 201520 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 1120 AM EDT THU MAR 20 2008 PAZ025>028-034>036-049>053-056>059-063>066-202200- /O.CON.KCTP.WI.Y.0005.000000T0000Z-080320T2200Z/ BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON-FRANKLIN-UNION- SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL- LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 1120 AM EDT THU MAR 20 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. NORTHWEST WINDS OF 20 TO 30 MPH WITH OCCASIONAL GUSTS OVER 40 MPH ARE EXPECTED TO CONTINUE THIS AFTERNOON IN THE WAKE OF A STRONG COLD FRONT. WINDS WILL GRADUALLY SUBSIDE THIS EVENING. A WIND ADVISORY MEANS THAT STRONG...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES IN EXPOSED LOCATIONS. GUSTY WINDS COULD ALSO CAUSE SOME MINOR PROPERTY DAMAGE. $$ DANGELO
000 WWUS71 KCTP 201729 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 129 PM EDT THU MAR 20 2008 PAZ025>028-034>036-049>053-056>059-063>066-201830- /O.CAN.KCTP.WI.Y.0005.000000T0000Z-080320T2200Z/ BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON-FRANKLIN-UNION- SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL- LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 129 PM EDT THU MAR 20 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE WIND ADVISORY. THE WINDS ARE NOT GUSTING TO NEAR 50 MPH. THE WINDS SHOULD REMAIN AT SUSTAINED SPEEDS OF 20 TO 25 MPH WITH GUSTS AS HIGH AS 35 TO 40 MPH FOR THE REST OF THE AFTERNOON AND EARLY EVENING...THEN SUBSIDE SLIGHTLY AND BECOME LESS GUSTY TONIGHT. $$ DANGELO
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this wind advisory went out at Mar 19, 7:48 PM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Mar 19, 7:48 PM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 748 PM EDT WED MAR 19 2008 .SYNOPSIS... LOW PRESSURE...OVER EASTERN KENTUCKY EARLY THIS AFTERNOON...WILL TRACK NORTHEAST THROUGH PENNSYLVANIA THIS EVENING. HIGH PRESSURE WILL BUILD INTO THE REGION ON THURSDAY AND FRIDAY. A WEAK STORM SYSTEM WILL LIKELY PASS JUST SOUTH OF PENNSYLVANIA FRIDAY NIGHT OR EARLY SATURDAY. A COASTAL STORM COULD POTENTIALLY AFFECT PORTIONS OF CENTRAL PENNSYLVANIA EARLY NEXT WEEK. && .NEAR TERM /UNTIL MIDNIGHT TONIGHT/... SOLID LIGHT TO MODERATE RAIN IN THE SOUTH WILL SLIP TO THE EAST SHORTLY...BUT MORE WILL REPLACE IT FROM THE WEST...EXPANDING IN COVERAGE AS IT DOES SO. THE TEMPS ARE LESS THAN MARGINAL FOR ANY KIND OF DECENT SURFACE-BASED INSTABILITY IN THE AREA...KEEPING A LID ON THINGS FOR NOW...BUT STRONG DYNAMICS WILL KEEP US LOOKING INTENTLY AT THE RADAR ECHOES AS ANY CONVECTION THAT DOES DEVELOP CAN EASILY TAP A 60 TO 70KT SWRLY LLJET. THIS POTENTIAL HAS KEPT THE FAR SRN TIER IN THE SLIGHT RISK FOR THE LATE AFTN AND EVENING HOURS. THINK ANY ADDITIONAL HEAVY RAIN WOULD BE ALONG OUR SOUTHERN BORDER...WHERE CONVECTION MAY OCCUR. ELSEWHERE...GENERALLY LIGHT AMOUNTS ARE EXPECTED...AS MOISTURE IS ROBBED FROM NORTHERN TIER DUE TO CONVECTION TO THE SOUTH. WILL KEEP THE FLOOD WATCH IN PLACE FOR NOW AS THE LAST PUSH OF GOOD MOISTURE WILL OVERSPREAD THE REGION SHORTLY. PWATS DO REACH NEAR 1.5 INCHES LATE THIS AFTN/EVENING. SHEAR IS STRONG IN THE LOWEST FEW THOUSAND FEET...AND ANY INSTABILITY WOULD HELP IT MIX DOWN. STORMS WOULD MOST LIKELY BE BOWING SEGMENTS. && .SHORT TERM /MIDNIGHT THROUGH 6 PM THURSDAY/... AS LARGE SCALE FORCING ASSOCIATED WITH REMNANTS OF UPPER LO PUSH EAST OF THE REGION LATER THIS EVENING...EXPECT THE SHOWERS TO BECOME MORE WIDELY SCATTERED AND TIED TO THE UPSLOPE ON THE WESTERN RIDGES. LATEST MODEL DATA CONTINUES TO SUGGEST A MIX WITH AND THEN A CHANGEOVER TO SNOW SHOWERS TONIGHT OVER THE ALLEGHENY HIGHLANDS...AS COLDER AIR IS DRAWN SOUTHWARD IN WAKE OF DEPARTING SFC LOW. WINDS WILL ALSO GET RATHER GUSTY...WITH 40KT GUSTS POSSIBLE - BUT NOT LIKELY YET. LGT SNOW ACCUMS ON THE ORDER OF AN INCH /OR TWO AT MOST/ DOES APPEAR LIKELY AT THIS POINT. NO ACCUMS SHOULD GET FARTHER S/E THAN THE USUAL KIPT/KUNV/KAOO LINE...WHERE SFC TEMPS OVERNIGHT SHOULD NOT GET BELOW THE M30S. GUSTY NW WINDS WILL BE THE MAIN STORY FOR THURSDAY AS DEPARTING LOW INTENSIFIES OVR NEW ENGLAND. MODEL SOUNDINGS SUGGEST FREQUENT GUSTS TO OR EVEN OVER 40 MPH. AFTER CAREFUL COLLABORATION WITH NEIGHBORING OFFICES...HAVE DECIDED TO HOLD OFF ON WIND ADV FOR NOW...BUT ALLOW LATER SHIFTS TO FURTHER PONDER THIS NEED. LL MOISTURE ASCENDING THE HIGH TERRAIN OF NW PA WILL PRODUCE SCT -SHSN OVER THE ALLEGHENIES ON THURSDAY. HOWEVER...ANY ACCUMS WILL LIKELY BE MINIMAL DUE TO MARGINAL SFC TEMPS AND STRONG MARCH SUN ANGLE. SUNSHINE WILL BECOME THE MAIN PLAYER IN THE SE. TEMPS SHOULD GET ABOVE THE FREEZING MARK EXCEPT IN THE VERY HIGH ELEVATION IN THE WEST...WITH MAX TEMPS UP NEAR 50 IN THE FAR SE WHERE DOWNSLOPE AND PLENTIFUL SUNSHINE WILL HELP THEM RISE. && .LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/... WINDS SHOULD DIMINISH AHEAD OF CLIPPER...HOWEVER SOME GUSTS UP TO 35MPH WILL REMAIN AS WE ANTICIPATE A WELL MIXED BNDRY LYR THROUGH 00Z FRI. CLIPPER SLIDES IS NOW PROGGED TO SLIDE ACROSS EASTERN KY...WITH MOISTURE STRETCHING INTO CENTRAL PA. EXPECT DEEP MOISTURE TO ARRIVE LATE FRI THROUGH EARLY SAT...WITH A FEW INCHES OF SNOWFALL ACROSS THE LAURELS AND ALLEGHENIES...STRETCHING SOUTH ALONG THE MASON-DIXON LINE. SUB-POLAR VORT RETROGRADES INTO WESTERN QUEBEC...WITH A NARROW RIDGE OF HIGH PRESSURE CHANNELED INTO MANITOBA AND ONTARIO. ENSEMBLES SWING A MOISTURE STARVED SHORTWAVE AROUND THE BACKSIDE...AND EJECTS IT INTO THE MID-ATLANTIC REGION LATE SUN. MODELS ARE BEGINNING TO COME INTO AGREEMENT IN SEEING AN INTENSE LOW DEVELOP JUST EAST OF THE JERSEY SHORE...AND DEVELOPING INTO A COASTAL LOW LATE MON. MOISTURE SHOULD POOL WELL EAST OF THE SUSQUEHANNA RIVER BASIN...HOWEVER HAVE HELD ONTO SOME FLURRIES/LGT SN. TEMPS LOOK TO REMAIN BELOW SEASONAL THROUGH THE EXTENDED...BUT WITH AFTN TEMPS IN THE UPPER 30S/40S WILL GO WITH RA/SN MIX. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... MAINLY IFR AND MVFR TONIGHT...AS COLD FRONT MOVES ACROSS PA WITH A LARGE AREA OF SHOWERS. PERHAPS A RUMBLE OF THUNDER. INTERSTING FINGER OF SHOWERS EXTENDING SE FROM THE RDA...PERHAPS THE WARM FRONT. HAVE TO WATCH FOR ANY SIGNS OF STRONG TO SEVERE STORMS NEXT FEW HOURS...AS COMBINATION OF WARM SECTOR...SFC LOW TRACK...STRONG WIND FIELDS...AND DRY PUNCH ALOFT COME INTO PLAY. MOST OF THU WILL BE VFR AFTER ABOUT MID MORNING. IT WILL TAKE A LITTLE LONGER ACROSS THE MTS. A CLIPPER WILL BRING MORE PCPN...REDUCED CIGS AND VSBYS TO THE AREA FRIDAY NIGHT AND SATURDAY. SAT NIGHT AND SUNDAY SHOULD OFFER MAINLY VFR IN NW FLOW BEHIND THE CLIPPER SYSTEM. && .CTP WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH UNTIL 2 AM EDT THURSDAY FOR PAZ010>012-017-018-024- 033. && SYNOPSIS...DANGELO/FITZGERALD NEAR TERM...DANGELO/FITZGERALD SHORT TERM...DANGELO/FITZGERALD LONG TERM...BEACHLER AVIATION...DANGELO/MARTIN
Hazardous weather outlook, Mar 19, 5:30 AM EDT, 15 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 530 AM EDT WED MAR 19 2008 PAZ010>012-017-018-024-200930- ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-CAMBRIA- 530 AM EDT WED MAR 19 2008 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ004>006-019-025>028-037-041-042-045-046-049>053-056>059-200930- WARREN-MCKEAN-POTTER-SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON- SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY- DAUPHIN-SCHUYLKILL-LEBANON- 530 AM EDT WED MAR 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ033-200930- SOMERSET- 530 AM EDT WED MAR 19 2008 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. A COLD FRONT WILL SWEEP THROUGH THE REGION THIS EVENING. THERE IS A SLIGHT RISK OF DAMAGING WIND GUSTS ASSOCIATED WITH THUNDERSTORMS ALONG THIS FRONT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ034>036-063>066-200930- BEDFORD-FULTON-FRANKLIN-CUMBERLAND-ADAMS-YORK-LANCASTER- 530 AM EDT WED MAR 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL SWEEP THROUGH THE REGION LATE THIS EVENING. THERE IS A SLIGHT RISK OF DAMAGING WIND GUSTS ASSOCIATED WITH THUNDERSTORMS ALONG THIS FRONT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 1:37 PM EDT | Winter Storm Watch | CTP | Cambria, Somerset | 14 hr |
Nearby
Wind Advisories in Pennsylvania, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.